Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 4, 2011, 3:08 PM EDT for Fulton County, Hamilton County, Herkimer County, New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 4, 2011, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY
The radar
The Albany radar (KENX), 92 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 3:35 PM EDT | TSTM WND DMG | Fairfield, NY | 2 TREES DOWN |
| Sep 4, 3:50 PM EDT | HAIL 1 | 1 W Stratford, NY | |
| Sep 4, 4:05 PM EDT | TSTM WND DMG | Salisbury Center, NY | LARGE LIMB DOWN ON WIRES ACROSS FROM 412 DAIRY HILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
497 WUUS51 KALY 041908 SVRALY NYC035-041-043-042015- /O.NEW.KALY.SV.W.0183.110904T1908Z-110904T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 308 PM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK... NORTHWESTERN FULTON COUNTY IN EASTERN NEW YORK... SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK... * UNTIL 415 PM EDT * AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR 6 MILES NORTH OF HERKIMER...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOLGEVILLE BY 315 PM EDT... STRATFORD BY 325 PM EDT... LAKE PLEASANT AND MOFFITT BEACH CAMPGROUND BY 405 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4356 7445 4325 7418 4300 7498 4316 7511 TIME...MOT...LOC 1908Z 237DEG 31KT 4315 7491 $$ FRUGIS/JPV
2 follow-up statements
326
WWUS51 KALY 041944
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SUN SEP 4 2011
NYC035-041-043-042015-
/O.CON.KALY.SV.W.0183.000000T0000Z-110904T2015Z/
HAMILTON NY-FULTON NY-HERKIMER NY-
344 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL HERKIMER...NORTHWESTERN FULTON AND SOUTHERN HAMILTON
COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOOD CORNERS...OR 11 MILES NORTHEAST OF LITTLE FALLS...
MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KNAPPVILLE BY 350 PM EDT...
OREGON AND POWLEY PLACE BY 355 PM EDT...
AVERYS PLACE...ARIETTA AND 6 MILES SOUTHEAST OF CLOCKMILL CORNERS
BY 405 PM EDT...
SHAKER PLACE BY 410 PM EDT...
WHITEHOUSE BY 415 PM EDT...
THIS STORM PRODUCED WIND DAMAGE WITH TREES DOWN IN FAIRFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4316 7498 4332 7483 4356 7445 4325 7419
4316 7448 4303 7488
TIME...MOT...LOC 1944Z 241DEG 22KT 4321 7470
$$
FRUGIS/JPV498
WWUS51 KALY 042002
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT SUN SEP 4 2011
NYC043-042010-
/O.CAN.KALY.SV.W.0183.000000T0000Z-110904T2015Z/
HERKIMER NY-
402 PM EDT SUN SEP 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL HERKIMER
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. HOWEVER...ADDITIONAL THUNDERSTORMS ACROSS SOUTHERN
HERKIMER COUNTY WILL PRODUCE HEAVY RAINFALL AND OCCASIONAL LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4312 7475 4313 7473 4314 7474 4315 7471
4317 7472 4318 7470 4330 7472 4348 7438
4325 7419 4308 7476
TIME...MOT...LOC 2000Z 255DEG 26KT 4322 7454
$$
NYC035-041-042015-
/O.CON.KALY.SV.W.0183.000000T0000Z-110904T2015Z/
HAMILTON NY-FULTON NY-
402 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN FULTON AND SOUTHEASTERN HAMILTON COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KNAPPVILLE...OR 16 MILES NORTHEAST OF LITTLE FALLS...
MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARIETTA BY 405 PM EDT...
UPPER BENSON...NEAR BENSON...SOUTHWEST OF HOPE
AND SOUTH OF WHITEHOUSE BY 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4312 7475 4313 7473 4314 7474 4315 7471
4317 7472 4318 7470 4330 7472 4348 7438
4325 7419 4308 7476
TIME...MOT...LOC 2000Z 255DEG 26KT 4322 7454
$$
FRUGIS/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:50 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 4, 1:50 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY
LABOR DAY. A SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD
FROM CANADA TODAY...AND THE CHANCE OF THUNDERSTORMS WILL
INCREASE ESPECIALLY NORTH AND WEST OF ALBANY...DURING THE
AFTERNOON. THIS FRONT WILL VERY SLOWLY MOVE THROUGH THE REGION
DURING LABOR DAY INTO EARLY WEEK...AND AS IT INTERACTS WITH TROPICAL
MOISTURE...THERE WILL BE THE POTENTIAL FOR HEAVY RAINFALL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1230 PM...A BROKEN LINE OF THUNDERSTORMS RE-DEVELOPED ON THE
SOUTHERN FLANK OF AN ORIGINAL LINE AND WAS WORKING THROUGH CAPITAL
DISTRICT AND POINTS SOUTHWARD WITH LOTS OF CLOUD TO GROUND LIGHTNING
STRIKES. THIS LINE WILL CONTINUE TO HEAD EAST...AND ACTUALLY MIGHT
STRENGTHEN AS IT MOVES INTO MORE UNSTABLE AND WARM AIR EAST AND
NORTH OF THE HUDSON VALLEY. ONE OF THESE STORMS HAVE SHOW STRONG
SIGNATURES ON RADAR...WITH ELEVATED CORES AND VIL VALUES APPROACHING
50 NEAR GREENE COUNTY.
FURTHER UPSTREAM...NOT MUCH GOING ON RIGHT NOW. WITH HEATING OF THE
DAY MORE STORMS WILL LIKELY BREAK OUT...AND THE LATEST NAM CONTINUES
TO INSIST ON A SWATH OF HEAVY RAINFALL ACROSS THE MOHAWK VALLEY.
THE 12Z GFS DOES NOT SUPPORT THIS RAINFALL BUT BEING A LOWER
RESOLUTION MODEL...MIGHT NOT BE PICKING ON THE INTENSITY OF
CONVECTIVE PRECIPITATION.
LOWERED MAX TEMPERATURES A CATEGORY IN THE CAPITAL DISTRICT...AS
WELL AS A FEW OTHER PLACES. ADIRONDACKS ON THE OTHER HAND...WE
RAISED TEMPS A SMIDGEN.
THROUGH 400 PM...LOOK FOR BREAKS OF HAZY SUNSHINE (EVEN IN THE
HUDSON VALLEY) WHERE THUNDERSTORMS ACTUALLY ARE HELPING TO FINALLY
ERODE THE STRATUS...SCATTERED THUNDERSTORMS...SOME OF WHICH COULD
BECOME STRONG TO LOCALLY SEVERE. TEMPERATURES WILL TOP OUT 80-85
MOST PLACES BUT WITH DEWPOINTS 70-75...WILL FEEL QUITE
UNCOMFORTABLE.
******PREVIOUS NEAR TERM FORECAST*******
AS OF 915 AM...A BROKEN LINE OF CONVECTION MOVING EAST/NORTHEAST
THROUGH THE MOHAWK VALLEY AND ADIRONDACKS...POSSIBLY EXTENDING INTO
THE FAR NORTHERN PART OF THE SCHOHARIE VALLEY. HAVE UPDATED THE
POP/WX GRIDS TO ACCOUNT FOR THIS LINE OF SHOWERS. HAVE ALSO ADJUSTED
THE HOURLY TEMP GRIDS TO ACCOUNT FOR CURRENT CONDITIONS/TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...EXPECT SEVERAL ROUNDS OF SHOWERS/TSTMS ACROSS THE SOUTHERN
ADIRONDACKS...INTO SOUTHERN VT...AND INTO THE WESTERN MOHAWK
VALLEY...AND POSSIBLY GRAZING THE CAPITAL REGION AND SCHOHARIE
VALLEY. FURTHER S/E...CAN NOT RULE OUT A FEW SHOWERS/STORMS...BUT IT
APPEARS THAT FORCING SHOULD REMAIN WEAKER...AND THE OVERALL THREAT
FOR SHOWERS/STORMS LESS. IN ADDITION TO LOCALLY HEAVY
RAINFALL...GUSTY/STRONG WINDS WILL REMAIN POSSIBLE WITHIN TSTMS
ACROSS NORTHERN AREAS...WHERE EMBEDDED BOWING LINE SEGMENTS COULD
STILL MIX STRONGER WINDS TO SFC...AS HAS OCCURRED ACROSS OH/MI
EARLY THIS MORNING. IT WILL REMAIN WARM AND VERY HUMID...WITH THE
POSSIBILITY OF FOG FORMING ONCE AGAIN. MIN TEMPS SHOULD ONLY FALL
INTO THE UPPER 60S TO LOWER 70S IN VALLEYS...AND 60-65 ACROSS
HIGHER ELEVATIONS.
MON-MON NT...THE COLD FRONT WILL SLOWLY SETTLE SOUTH/EAST ACROSS THE
REGION DURING MONDAY...WHILE WAVES OF LOW PRESSURE TRAVEL ALONG
BOUNDARY. THIS WILL FAVOR WIDESPREAD SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL LIKELY CONTAIN HEAVY DOWNPOURS AS
TROPICAL MOISTURE INTERACTS WITH THE BOUNDARY AND APPROACHING RIGHT
ENTRANCE REGION OF JET MAX FROM THE W/NW. THE FLASH FLOOD WATCH
CURRENTLY IN EFFECT ACROSS NORTHERN AREAS WILL LIKELY BE EXPANDED
FURTHER S/E DUE TO THE POTENTIAL HEAVY RAIN...AND EXTREMELY
SATURATED GROUND DUE TO IRENE/S DELUGE. TEMPS MAY ACTUALLY FALL
DURING THE DAY MONDAY ACROSS NORTHERN AREAS...AS SHALLOW COOL AIR
INFILTRATES SOUTHWARD. EXPECT MAX TEMPS TO REACH THE MID/UPPER 70S
ACROSS SOUTHERN/EASTERN AREAS...WHILE ONLY REACHING THE 60S ACROSS
MUCH OF THE NORTH COUNTRY/SOUTHERN ADIRONDACKS. FOR MON NT...EXPECT
MINS TO FALL INTO THE 50S AND LOWER 60S...WARMEST ACROSS SOUTHERN
AREAS.
TUE/TUE NT...BOTH THE 00Z/GFS AND ECMWF NOW INDICATE SLIGHTLY FASTER
PROGRESSION OF FRONTAL BOUNDARY...WHILE 00Z/NAM IS MUCH SLOWER...AND
DEVELOPS A STRONG WAVE ALONG BOUNDARY. BASED ON HPC GUIDANCE...HAVE
DISCOUNTED THE NAM SOLUTION...FAVORING THE GFS/ECMWF...AND THEREFORE
HAVE INDICATED CHC POPS FOR TUE MORNING...ENDING ACROSS
NORTHERN/CENTRAL AREAS BY TUE AFTERNOON. SHOULD THE ECMWF PROVE
CORRECT...SKIES MAY EVEN CLEAR OUT BY TUE AFTERNOON ACROSS AT LEAST
THE NORTHERN HALF OF THE REGION. FOR TEMPS...FOLLOWED CLOSER TO THE
MAV MOS...WHICH ACCOUNTS FOR THE POSSIBILITY OF SOME SUNSHINE AND
SLIGHT WARMING TUE AFTERNOON. FOR TUE NT...HAVE INDICATED A SLIGHT
NORTHWARD EXPANSION OF CLOUDS AND SHOWERS...AND FOLLOWED GMOS FOR
TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
CONFIDENCE IS INCREASING A BIT THAT THE FRONTAL BOUNDARY EARLIER IN
THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY BEFORE
RETURNING SLOWLY NORTHWARD THROUGH THE DAY. THIS WILL PLACE THE
HIGHER CHANCE POPS ALONG AND SOUTH OF I90 THROUGH THE DAY. UPPER
FLOW PATTERN ACROSS THE NORTHEAST IS SOMEWHAT CONFLUENT WHICH SHOULD
SUPPRESS NORTHWARD PROGRESS OF THIS FRONTAL SYSTEM. THE REMNANTS OF
"LEE" WILL ALSO PLAY A PART TO THIS FORECAST AS THE MOISTURE
TRANSPORT IS FORECAST TO ADVECT NORTHWARD ACROSS THIS FRONT FOR THE
MID WEEK PERIOD. GLOBAL MODELS ALSO HINTING AT "KATIA" ENTERING THE
PICTURE TOWARD THE END OF THIS WEEK. THE GFS HINTS AT A 'PRE'
RAINFALL EVENT WHILE THE ECMWF /WHICH HAS HAD QUITE A GOOD TRACK OF
LATE/ HAS A MUCH LESS RESPONSE AND A FURTHER WESTWARD SOLUTION WITH
RESPECT TO THE TRACK OF "KATIA" AND REMNANTS OF "LEE" OVER THE LOWER
OHIO VALLEY. AT THIS POINT...WE WILL KEEP EITHER A LOW CHANCE POPS
OR SLIGHT CHANCE AND GRADUATE THOSE VALUES FROM THE HIGHER VALUES TO
THE SOUTH AND MUCH LESS FOR PORTIONS OF THE DACKS...LAKE GEORGE
REGION INCLUDING SOUTHERN VT.
THE TRACK OF "KATIA" WILL HAVE HUGE IMPLICATIONS FOR THE END OF THE
WEEK AND THE START OF NEXT WEEKENDS FORECAST. THE ECMWF IS THE WEST
MOST SOLUTION WITH TRENDS OF THE HWRF/GFDL ALSO A LITTLE FURTHER
WEST WITH THE TRACK. HOWEVER...THEY ALL SHOW A RAPID TURN NORTH
THEN NORTHEAST JUST OFF THE OUTERBANK OF NC. FOR NOW...WE WILL KEEP
OUR WEATHER DRY AND WATCH TRENDS VERY CLOSELY.
TEMPERATURES THROUGH THE PERIOD LOOKS TO BE NEAR SEASONABLE VALUES.
PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...AS A BROKEN LINE OF CONVECTION MOVED ACROSS THE
HUDSON VALLEY...IFR STRATUS HAS FINALLY BROKE UP IN MOST PLACES.
HAVE LINGERED OCCASIONAL MVFR CONDITIONS AT KPOU/KGFL...AND
OCCASIONALLY IFR CONDITIONS AT KALB UNTIL ABOUT 19Z TO 20Z. AFTER
THAT MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF THE AFTERNOON
AND EARLY EVENING...BUT CONJVECTION IS EXPECTED TO DEVELOP AGAIN SO
HAVE FORECAST VCSH AND CB AT ALL THREE TAF SITES.
LATER ON THIS EVENING VSBYS ARE EXPECTED TO BECOME MVFR AGAIN AS FOG
BEGINS TO FORM...THEN STEADY PCPN IS LIKELY TO OVERSPREAD THE REGION
LATE TONGIHT AND CONTINUE THROUGH THE END OF THE TAF PERIOD (18Z
MONDAY). CONDITIONS WILL BECOME IFR IN RAIN/STRATUS BEGINING AROUND
05Z AT KGFL...07Z AT KALB...AND 11Z AT KPOU.
OUTLOOK...
MON-MON NGT...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
TUE-WED...MAINLY VFR...CHC -SHRA KALB AND KPOU.
&&
.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY...WITH WIDESPREAD
MODERATE TO HEAVY RAIN POSSIBLE MONDAY AFTERNOON AND NIGHT.
ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...AND 55-65 PERCENT THIS AFTERNOON...AND 70-90
PERCENT MON AFTERNOON.
WINDS WILL REMAIN SOUTH TO SOUTHWEST AT 10-20 MPH BY THIS
AFTERNOON...5-15 MPH TONIGHT...THEN WILL SHIFT FROM THE SOUTHWEST
INTO THE NORTHWEST AND NORTH MONDAY AFTERNOON AT 10-20 MPH. WINDS
WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
TSTMS.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION AND SOUTHERN VT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER THIS AFTERNOON INTO TONIGHT...AND THEN WILL EXPAND
FURTHER S/E MONDAY INTO MONDAY NIGHT AS A SLOW MOVING COLD FRONT
APPROACHES. AS THE FRONT INTERACTS WITH DEEP TROPICAL
MOISTURE...SHOWERS AND TSTMS COULD PRODUCE VERY HEAVY
RAINFALL...WITH RAINFALL RATES POTENTIALLY REACHING UP TO 2 INCHES
PER HOUR. IN ADDITION...THE POTENTIAL FOR TRAINING THUNDERSTORM
CELLS WILL ALSO INCREASE LATE THIS AFTERNOON AND NIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM...AND WILL LIKELY NEED TO BE EXPANDED
FURTHER SOUTH AND EAST SOMETIME LATER TODAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
041>043-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/KL
NEAR TERM...HWJIV/KL
SHORT TERM...KL
LONG TERM...BGM
AVIATION...GJM
FIRE WEATHER...KL
HYDROLOGY...KLHazardous weather outlook, Sep 4, 5:40 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 540 AM EDT SUN SEP 4 2011 NYZ032-033-041>043-082>084-VTZ013>015-051100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 540 AM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...AND THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS...MAINLY FOR THIS AFTERNOON INTO TONIGHT. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND LARGE HAIL GREATER THAN ONE INCH IN DIAMETER. THUNDERSTORMS SHOULD MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 540 AM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE GREATER CAPITAL REGION...EASTERN CATSKILLS AND SCHOHARIE VALLEY...TACONICS AND MID HUDSON VALLEY REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...AND LARGE HAIL GREATER THAN ONE INCH IN DIAMETER. THUNDERSTORMS SHOULD MOVE FROM THE WEST SOUTHWEST...TOWARD THE EAST NORTHEAST AT 20 TO 30 MPH. IN ADDITION...THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY DOWNPOURS...WHICH MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW LYING...URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. SOME OF THE THUNDERSTORMS MAY CONTAIN LOCALLY GUSTY WINDS MONDAY INTO MONDAY EVENING. THE THREAT FOR TORRENTIAL DOWNPOURS WILL INCREASE MONDAY THROUGH MONDAY NIGHT. THIS HEAVY RAINFALL...COMBINED WITH SATURATED SOIL CONDITIONS FROM EXTREME RAINFALL ASSOCIATED WITH IRENE...COULD LEAD TO FLASH FLOODING IN LOW LYING...POOR DRAINAGE AND URBAN AREAS...AND IN AREAS ADJACENT TO SMALL STREAMS AND CREEKS. IN ADDITION...RIVERS THAT EXPERIENCED FLOODING DURING IRENE WILL BE PARTICULARLY SUSCEPTIBLE TO RENEWED FLOODING SHOULD TORRENTIAL DOWNPOURS OCCUR FOR SEVERAL HOURS. A FLASH FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS SHOULD THE THREAT FOR HEAVY RAINFALL INCREASE FURTHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 4, 11:18 AM EDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1118 AM EDT SUN SEP 4 2011
NYZ047>052-058-059-041600-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-SOUTHERN SARATOGA NY-
1118 AM EDT SUN SEP 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1112 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...POSSIBLE PEA SIZED HAIL AND HEAVY RAIN. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DUANESBURG TO 7 MILES
SOUTHWEST OF PRATTSVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES
WEST OF ROTTERDAM TO ROXBURY...AND MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
BERNE BY 1125 AM...
ROTTERDAM...SCOTIA AND ALTAMONT BY 1130 AM...
SCHENECTADY AND PRESTON HOLLOW BY 1135 AM...
NISKAYUNA BY 1140 AM...
WINDHAM BY 1145 AM...
WESTERLO AND VOORHEESVILLE BY 1150 AM...
UP TO A HALF INCH OF RAIN IS POSSIBLE WITH THIS LINE OF STORMS.
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4234 7444 4238 7451 4283 7414 4283 7369
4221 7393 4218 7449 4219 7453 4221 7454
TIME...MOT...LOC 1517Z 266DEG 21KT 4276 7407 4225 7450
FRUGISSpecial weather statement, Sep 4, 12:22 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1222 PM EDT SUN SEP 4 2011 NYZ058-059-063-064-041700- EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY- EASTERN ULSTER NY- 1222 PM EDT SUN SEP 4 2011 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HUNTER AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF WOODSTOCK BY 1235 PM EDT NORTH-SOUTH LAKE CAMPGROUND BY 1240 PM EDT HIGH FALLS BY 100 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. UP TO A THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE WITH THIS STORM AS WELL. LAT...LON 4223 7392 4200 7399 4203 7433 4227 7426 TIME...MOT...LOC 1622Z 277DEG 12KT 4216 7416 FRUGIS
Special weather statement, Sep 4, 1:04 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT SUN SEP 4 2011
VTZ014-015-041730-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
104 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF
SAXTONS RIVER...OR ABOUT 8 MILES NORTH OF TOWNSHEND...AND MOVING EAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAXTONS RIVER BY 115 PM EDT
BELLOWS FALLS BY 120 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
UP TO THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4310 7244 4302 7276 4319 7282 4323 7270
4323 7266 4324 7257 4324 7243 4315 7245
4312 7243
TIME...MOT...LOC 1704Z 249DEG 20KT 4316 7262
FRUGISSpecial weather statement, Sep 4, 3:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 303 PM EDT SUN SEP 4 2011 NYZ033-038-039-082-041945- HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- SOUTHERN HERKIMER NY- 303 PM EDT SUN SEP 4 2011 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR ABOUT 6 MILES NORTH OF HERKIMER...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF DOLGEVILLE BY 310 PM EDT STRATFORD BY 325 PM EDT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH COULD FALL IN A SHORT AMOUNT OF TIME WITH THIS STORM...LEADING TO PONDING OF WATER ON ROADS AND LOW LYING AREAS. IN ADDITION TO HAIL AND HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4348 7460 4321 7437 4302 7499 4317 7512 TIME...MOT...LOC 1902Z 237DEG 30KT 4315 7494 JPV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:18 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schenectady | 42 min |
| Sep 4, 12:22 PM EDT | Special Weather Statement | ALY | Greene | 38 min |
| Sep 4, 3:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Sep 4, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 67 min |
| Sep 4, 4:48 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Sep 4, 5:26 PM EDT | Tornado Warning | ALY | Montgomery, Saratoga, Schenectady | 23 min |
| Sep 4, 5:32 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 12 hr |
| Sep 4, 5:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Sep 4, 5:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 58 min |
| Sep 4, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 4, 6:21 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Sep 4, 6:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 64 min |
| Sep 4, 6:54 PM EDT | Special Weather Statement | ALY | Albany | 51 min |
| Sep 4, 7:41 PM EDT | Special Weather Statement | ALY | Washington | 49 min |
| Sep 4, 7:46 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.